Florida, 2004Damaging Winds in Florida, July 24, 2004
July 24, 2004 · NWS TAE · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 24, 1:30 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 24, 1:30 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUL 24 2004
.SYNOPSIS...A WEAK SURFACE TROUGH CONTINUES TO MOVE TO THE SOUTHWEST
ACROSS THE AREA THIS AFTERNOON AS A FRONT LIES ACROSS NORTHERN AL
AND GA. A LONE THUNDERSTORM IN THE OFFSHORE WATERS HAS BEEN THE ONLY
IMPACT OF THE TROUGH. MOST LOCATIONS HAVE STARTED TO REACH INTO THE
MID TO UPPER 90S DUE TO THE LACK OF CLOUD COVER THIS MORNING...BUT
SLOWLY A CU FIELD HAS DEVELOPED. DEWPOINTS HAVE ALSO REMAINED IN THE
MID 70S WHICH HAVE ALLOWED HEAT INDICES TO CLIMB TO THE MID TO UPPER
100S IN A FEW LOCATIONS.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY.
PREVIOUSLY MENTIONED TROUGH WILL CONTINUE TO MOVE WEST TONIGHT AND
THE FRONT WILL SAG INTO THE AREA. A SURFACE LOW WILL FORM ALONG
THIS FRONT TOMORROW AS THE UPPER LEVEL TROUGH DIGS IN THE
MISSISSIPPI RIVER VALLEY. ABUNDANT MOISTURE IS ALSO IN PLACE OVER
THE REGION...ADDING INSTABILITY FROM THE LOW AND SUFFICIENT HEATING
RAIN CHANCES WILL BE ON THE RISE FOR THE START OF THE WEEK. MODELS
HAVE BACKED OFF A TAD WITH POPS AS MOST OF THE ENERGY WITH THIS
SYSTEM WILL BE NORTH OF THE AREA. YET LIKELY CHANCES OF RAIN ARE
FORECAST ON MONDAY AHEAD OF THIS FRONT. THE LOW WILL SLOWLY TRACK TO
THE NORTHEAST KEEPING A BOUNDARY OVER THE CWA INTO MONDAY NIGHT.
&&
.LONG TERM...TUESDAY THROUGH SATURDAY.
LONG TERM FORECAST REMAINS CONSISTENT. RAIN CHANCES ON TUESDAY ARE
IN THE LIKELY RANGE AS A BOUNDARY WASHES OUT ACROSS THE AREA AND THE
PARENT LOW MOVES INTO THE NORTHEAST. THEN CHANCE POPS IN THE
AFTERNOON FOR THE REST OF THE WEEK AS FLOW REMAINS S TO SE THROUGH
THE REGION. TEMPS WILL MODERATE DUE TO SIGNIFICANT CLOUD COVER AND
RAIN TUESDAY...AND BY THE END OF THE WEEK TEMPS SHOULD WARM A TAD TO
THE LOW 90S FOR MAX TEMPS AND LOW 70S FOR MIN TEMPS.
&&
.MARINE...NEAR SHORE WINDS HAVE BECOME ONSHORE AS THE SEA BREEZE
KICKS IN...WHILE OFFSHORE WINDS REMAIN NORTH. THEY SHOULD SLOWLY
BACK AROUND TONIGHT AS THE A TROUGH MOVES WESTWARD. WINDS & WILL
SEAS REMAIN LOW THIS WEEKEND. GENERAL LIGHT FLOW BECOMES MORE W-SW
OVER WEEKEND.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 75 91 74 90 / 30 50 40 60
PFN 77 90 76 87 / 30 50 40 60
DHN 75 91 74 88 / 30 50 40 60
ABY 75 91 74 89 / 30 50 40 60
VLD 74 91 73 90 / 30 50 40 60
CTY 73 91 73 89 / 30 50 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BOLINSKI
Hazardous weather outlook, Jul 24, 4:44 AM EST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 AM EDT SAT JUL 24 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-250945-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
545 AM EDT SAT JUL 24 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED OVER THE THREE STATE AREA TODAY. OVERALL COVERAGE AND
INTENSITY IS NOT EXPECTED TO BE HIGH...WITH THE THREAT OF ANY SEVERE
WEATHER REMAINING LOW. ALSO SOME AFTERNOON TEMPERATURES WILL REACH
THE LOWER AND MIDDLE 90S...AND COMBINED WITH THE HUMIDITY...WILL
CREATE HEAT INDICES FROM THE UPPER 90S TO AROUND 104 DEGREES.
EXTRA CAUTION SHOULD BE USED OUTDOORS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TEMPERATURES WILL CONTINUE TO BE AROUND 90 TO THE LOWER 90S THROUGH
THE PERIOD...WHICH WILL PRODUCT HEAT INDICES IN SOME LOCALS FROM THE
UPPER 90S TO AROUND 104 AT TIMES. ALSO THE CHANCES FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL INCREASE SUNDAY THROUGH
FRIDAY...DUE TO A STALLED BOUNDARY OVER THE AREA...AND SOME SEA
BREEZE AND UPPER LEVEL DISTURBANCES INTERACTION. THE OVER THREAT OF
SEVERE WEATHER WILL REMAIN LOW.
.SPOTTER CALL TO ACTION STATEMENT...
ONLY ISOLATED TO AT TIMES SCATTERED STORMS ARE EXPECTED TODAY...AND
SPOTTER ACTIVATION IS NOT EXPECTED.
7-TREXLER
In the hours before
Special weather statement, Jul 24, 3:33 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT JUL 24 2004
FLZ014-015-242133-
FRANKLIN FL-GULF FL-
434 PM EDT SAT JUL 24 2004
AT 433 PM EDT (333 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER FRANKLIN COUNTY...MOVING
SOUTHWEST AT 5 TO 10 MPH INTO GULF COUNTY. THIS STORM IS PRODUCING
VERY FREQUENT AND DANGEROUS LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED
HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.
17-GOULD
Special weather statement, Jul 24, 5:00 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT SAT JUL 24 2004
FLZ029-034-242300-
DIXIE FL-LAFAYETTE FL-
600 PM EDT SAT JUL 24 2004
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM MOVING WEST-SOUTHWEST AT 15
MPH INTO DIXIE AND LAFAYETTE COUNTIES. THIS STORM HAS A HISTORY OF
VERY FREQUENT AND DANGEROUS LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED
HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.
17-GOULD
Special weather statement, Jul 24, 5:59 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
659 PM EDT SAT JUL 24 2004
GAZ160-242329-
LOWNDES GA-
701 PM EDT SAT JUL 24 2004
AT 7 PM EDT NATIONAL WEATHER SERVICE RADARS SHOWED A STRONG
THUNDERSTORM OVER EASTERN LOWNDES COUNTY...MOVING SOUTHWEST AT 15
MPH. THIS STORM WILL PRODUCE WIND GUSTS TO 40 MPH...RAINFALL RATES
EXCEEDING AN INCH PER HOURS...SMALL HAIL...AND FREQUENT LIGHTNING
STRIKES.
9-FOURNIER
Special weather statement, Jul 24, 6:18 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT SAT JUL 24 2004
FLZ018-019-028-029-GAZ158>160-242329-
BROOKS GA-JEFFERSON FL-LAFAYETTE FL-LOWNDES GA-MADISON FL-TAYLOR FL-
THOMAS GA-
719 PM EDT SAT JUL 24 2004
AT 715 PM EDT NATIONAL WEATHER SERVICE RADARS SHOWED SEVERAL STRONG
THUNDERSTORMS MOVING SOUTHWEST AT 15 MPH ACROSS SOUTH CENTRAL GEORGIA
AND NORTH FLORIDA. THESE STORMS WILL AFFECT LOWNDES...BROOKS...AND
THOMAS COUNTIES IN GEORGIA...AND MADISON...LAFAYETTE...TAYLOR...AND
JEFFERSON COUNTIES IN NORTH FLORIDA.
THESE STORMS WILL PRODUCE WIND GUSTS TO 40 MPH...RAINFALL RATES
EXCEEDING AN INCH PER HOUR...FREQUENT LIGHTNING...AND SMALL HAIL.
SOME SMALL TREES AND BRANCHES MAY BE BLOWN DOWN IN WIND GUSTS.
9-FOURNIER
Thunderstorm Wind, Madison
- When
- July 24, 6:47 PM EST
- Where
- Madison County, 10 mi W of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.467, -83.567
Downed trees reported by the Madison County EMA.
Thunderstorm Wind, Madison
- When
- July 24, 7:00 PM EST
- Where
- Madison County, 5 mi W of Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.467, -83.717
Downed trees reported by a SKYWARN storm spotter.
Thunderstorm Wind, Jefferson
- When
- July 24, 7:10 PM EST
- Where
- Jefferson County, Aucilla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.483, -83.750
Downed trees reported by a SKYWARN storm spotter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kansas, July 24, 2004$950,000 · 5 events
- Damaging Wind in Arizona, July 24, 2004$150,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, July 24, 2004$29,000 · 50 kt wind · 4 events
- Flash Flood in Texas, July 24, 2004$30,000 · 1 event
- Lightning Strikes in Florida, July 24 to 26, 20041 injured · $5,000 · 2 events
- Damaging Winds in Arkansas, July 24, 200450 kt wind · 3 events
- Damaging Winds in Arkansas, July 24, 200450 kt wind · 3 events
- Hail and Damaging Wind in Arkansas, July 24, 200452 kt wind · 2 events
- Hail and Damaging Wind in Arkansas, July 24, 200450 kt wind · 2 events
- Flash Flooding in Missouri, July 24, 20042 events
- Damaging Winds in Oklahoma, July 24, 200452 kt wind · 2 events
- Damaging Winds in Arizona, July 24 to 27, 200470 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415503, 5415501, 5415502.